Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 8, 2021, 2:17 PM EDT for Whitfield County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 2:17 PM EDT (18:17 UTC)
- Expired
- Sep 8, 2021, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WWUS82 KFFC 081817
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Wed Sep 8 2021
GAZ002>005-081845-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
217 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Catoosa,
western Murray, Whitfield and southeastern Walker Counties through
245 PM EDT...
At 217 PM EDT, a strong thunderstorm was near Wood Station, moving
east at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Dalton, Chatsworth, Varnell, Eton, Tunnel Hill, Cohutta, Naomi,
Sumac, Wood Station, Rocky Face, Tilton, Mill Creek, Beaumont,
Beaverdale, Dawnville, Villanow and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3499 8491 3486 8474 3464 8480 3463 8520
3481 8525 3499 8495
TIME...MOT...LOC 1817Z 257DEG 12KT 3474 8514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 1:37 PM EDT, 40 minutes earlier.
Area forecast discussion, Sep 8, 1:37 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 137 PM EDT Wed Sep 8 2021 .PREV DISCUSSION... /Issued 1201 PM EDT Wed Sep 8 2021/ UPDATE... Morning fog has lifted leaving behind mostly cloudy skies. The previous assessments for the short term forecast period remains on track, and no changes were made late this morning. Heavy rainfall and isolated thunderstorms are still anticipated as a strong fetch off the Gulf aids in increasing PWs ahead of a cold front progged to move through the FA this evening. Localized flooding will be possible especially across areas that are already or continue to be saturated from last nights heavy rainfall. SHORT TERM /Today through Thursday/... GA will remain on the southern end of an upper trough north of the Great Lakes. A nearly stationary boundary lingered across north GA this morning. Residual instability on this boundary could trigger convection at any time and isolated thunderstorms continued to pop up this morning. The best time for showers/thunderstorms should be late morning into the late evening as waves travel along the boundary. Models indicate another push of deep tropical moisture from the Gulf today as a weak low pushes from the FL panhandle across southern GA tonight into Thursday. The deepening Canadian trough will push another front into GA late tonight and Thursday with some drying across north GA. Remnants of the surface boundary combined with weak waves will keep highest pops over central GA on Thursday. Heavy rain and possible flooding issues could occur with some of the slower moving storms. 41 LONG TERM /Thursday Night through Tuesday/... The extended forecast begins with the second drier frontal boundary that moved into the area in the short term has pushed SE into South GA. This front will have ushered in a much drier airmass across north and central GA which will keep most of the area dry through the weekend. There is expected to be a little bit of moisture return across south GA Sat/Sun but the deep layer moisture stays across the northern gulf and northern FL. With its proximity to central GA could not completely pull PoPs out of the forecast to keeping just a slight chance of precip in every afternoon through Tuesday. 01 && .AVIATION... 18Z Update... Rain showers and thunderstorms will continue to increase in coverage near and around all terminals through evening. Low CIGS will redevelop tomorrow morning behind a cold front progged to move SE through the terminals overnight. Winds will remain light from the east/southeast thru 09Z then shift to the north-northeast and increase to around 10 kts behind the front. //ATL Confidence...18Z Update... Medium to high confidence on all elements except low CIGS tomorrow morning. Low confidence on timing for low CIGS tomorrow. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 85 61 / 70 40 20 10 Atlanta 86 68 83 62 / 70 40 10 10 Blairsville 82 62 78 53 / 50 30 10 10 Cartersville 86 66 82 58 / 60 30 10 10 Columbus 86 70 86 63 / 80 40 20 10 Gainesville 83 67 82 60 / 60 30 20 10 Macon 86 70 86 63 / 80 50 30 10 Rome 89 66 84 59 / 40 20 10 10 Peachtree City 86 67 84 60 / 70 40 10 10 Vidalia 89 71 84 67 / 80 80 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....96 AVIATION...28
Hazardous weather outlook, Sep 8, 10:30 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1030 AM EDT Wed Sep 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091430- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1030 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected across north and central Georgia this afternoon and evening. Some of these storms could produce gusty winds and frequent lightning. Locally heavy rainfall will also be a hazard, potentially leading to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will be confined to portions of central Georgia for Thursday through Tuesday. Storms will occur primarily in the afternoon and evening. Some of these storms could produce locally heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Sep 8, 12:46 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT WED SEP 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG 4 SSW COLLEGE PARK 33.60N 84.48W
09/07/2021 FULTON GA UTILITY COMPANY
TREE DOWN ON A POWERLINE ALONG STURBRIDGE WAY
&&
EVENT NUMBER FFC2100594
LUSKSpecial weather statement, Sep 8, 1:04 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
104 PM EDT Wed Sep 8 2021
GAZ062-081730-
Warren GA-
104 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of Warren County
through 130 PM EDT...
At 104 PM EDT, a strong thunderstorm was over Warrenton, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Norwood, Camak, Cadley, Beall Springs and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3329 8270 3340 8283 3341 8282 3341 8283
3343 8282 3343 8283 3360 8265 3346 8259
3341 8255 3337 8255
TIME...MOT...LOC 1704Z 228DEG 8KT 3341 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 8, 1:30 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Wed Sep 8 2021
GAZ062-081800-
Warren GA-
130 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Warren
County through 200 PM EDT...
At 129 PM EDT, a strong thunderstorm was over Warrenton, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Norwood, Camak, Cadley, Mesena and Reese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3333 8273 3346 8280 3356 8263 3346 8259
3341 8255 3336 8255 3335 8254
TIME...MOT...LOC 1729Z 246DEG 9KT 3343 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 8, 2:01 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT WED SEP 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 3 E ROSWELL 34.02N 84.31W
09/07/2021 FULTON GA EMERGENCY MNGR
TREE DOWN ALONG OLD ALABAMA RD
&&
EVENT NUMBER FFC2100595
LUSKSpecial weather statement, Sep 8, 2:03 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EDT Wed Sep 8 2021
GAZ039-051-062-081830-
Taliaferro GA-Wilkes GA-Warren GA-
203 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northwestern Warren,
east central Taliaferro and south central Wilkes Counties through 230
PM EDT...
At 203 PM EDT, a strong thunderstorm was over Barnett, or 7 miles
east of Crawfordville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sharon, Cadley, Raytown, Barnett and Rocky Creek Fire Dept..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3346 8280 3358 8285 3368 8268 3348 8260
TIME...MOT...LOC 1803Z 251DEG 3KT 3352 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 8, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Wed Sep 8 2021
GAZ002>005-081845-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
217 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Catoosa,
western Murray, Whitfield and southeastern Walker Counties through
245 PM EDT...
At 217 PM EDT, a strong thunderstorm was near Wood Station, moving
east at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Dalton, Chatsworth, Varnell, Eton, Tunnel Hill, Cohutta, Naomi,
Sumac, Wood Station, Rocky Face, Tilton, Mill Creek, Beaumont,
Beaverdale, Dawnville, Villanow and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3499 8491 3486 8474 3464 8480 3463 8520
3481 8525 3499 8495
TIME...MOT...LOC 1817Z 257DEG 12KT 3474 8514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:20 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 25 min |
| Sep 7, 8:34 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Sep 7, 8:36 PM EDT | Special Weather Statement | FFC | Polk | 39 min |
| Sep 7, 9:11 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 6 hr |
| Sep 7, 9:23 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 52 min |
| Sep 7, 10:02 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 43 min |
| Sep 7, 10:38 PM EDT | Special Weather Statement | FFC | Forsyth | 52 min |
| Sep 7, 10:49 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 41 min |
| Sep 7, 11:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Douglas, Fulton | 24 min |
| Sep 7, 11:34 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 26 min |
| Sep 7, 11:47 PM EDT | Flash Flood Warning | FFC | Cobb, Forsyth, Fulton, Gwinnett | 9 hr |
| Sep 8, 12:04 AM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Sep 8, 12:37 AM EDT | Special Weather Statement | FFC | Forsyth | 23 min |
| Sep 8, 12:55 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
| Sep 8, 1:01 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 8, 1:08 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 8, 1:13 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 4 hr |
| Sep 8, 1:24 AM EDT | River Flood Warning | FFC | Forsyth | 4 hr |
| Sep 8, 1:46 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 8, 1:51 AM EDT | River Flood Warning | FFC | Fulton | 7 hr |
| Sep 8, 5:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 8 hr |
| Sep 8, 5:33 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 10 hr |
| Sep 8, 5:38 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 5 hr |
| Sep 8, 1:04 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Sep 8, 1:30 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Sep 8, 2:03 PM EDT | Special Weather Statement | FFC | Taliaferro | 27 min |
| Sep 8, 2:47 PM EDT | Special Weather Statement | FFC | Hancock, Jasper, Putnam, Taliaferro, Warren | 43 min |
| Sep 8, 3:22 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding, Upson | 38 min |
| Sep 8, 3:56 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike | 49 min |
| Sep 8, 4:15 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Jones | 45 min |
| Sep 8, 4:25 PM EDT | Special Weather Statement | FFC | Chattooga | 50 min |
| Sep 8, 5:10 PM EDT | Special Weather Statement | FFC | Carroll | 50 min |
| Sep 8, 5:13 PM EDT | Special Weather Statement | FFC | Union | 47 min |
| Sep 8, 5:17 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison | 43 min |
| Sep 8, 5:28 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 47 min |
| Sep 8, 5:32 PM EDT | Special Weather Statement | FFC | Floyd | 43 min |
| Sep 8, 6:05 PM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Jackson | 55 min |
| Sep 8, 6:08 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 52 min |
| Sep 8, 6:16 PM EDT | Flash Flood Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 6 hr |
| Sep 8, 6:57 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 48 min |
| Sep 8, 7:23 PM EDT | River Flood Warning | FFC | Forsyth | 117 min |
| Sep 8, 7:44 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Lumpkin | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.